Underwent angioplasty and advised to take acitrom. Noticed dark brown blood clots while brushing. Is it due to acitrom?
User rating for this question
Posted Mon, 25 Nov 2013 in General Health
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer: Deranged bleeding profile due to Acitrom use Detailed Answer: Hello XXXX, Thanks for your query. Acitrom (pharmacologically Acenocoumarol) is an anti-coagulant (blood thinner) which has been prescribed to prevent formation of clots in the blood vessels of heart after Angioplasty. Under such circumstances, the presence of dark brown clots in spit after brushing teeth can be attributed to bleeding in the gums secondary to trauma & deranged bleeding profile due to use of the anti coagulant (Acitrom). So, it will be better to consult your treating Physician & discuss regarding the same. Kindly get certain investigations done like estimation of bleeding time, clotting time, Prothrombin Time/INR. If the values of any of these are deranged, then there is a need to modify the dosage of your medication. Use of Vitamin K can lower the risk of bleeding but it should be only used after consulting your treating Physician. It is better to apply toothpaste at the end of the index finger and clean your teeth using the finger instead of using a tooth-brush as it will cause less trauma to the gums. There is no need to worry, you will be fine. Till then, maintain adequate hydration & proper nutrition status and avoid stress. Wishing you a Good Health. Please let me know if I need to clarify further. Thanks & take care.